Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 80, NWS Springfield, MO

August 6, 201310 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Aug 6, 2013, 1:33 AM CDT for 10 counties in Missouri. It was in force for 6 hr. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 1:33 AM CDT (06:33 UTC)
Expired
Aug 6, 2013, 8:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 2:40 AM CDTFLASH FLOODWaynesville, MOMITCHEL CREEK FLOODING
Aug 6, 3:36 AM CDTFLASH FLOODFort Leonard Wood, MOSEVERAL ROADWAYS ON BASE AT FORT LEONARD WOOD UNDER WATER AND IMPASSABLE DUE TO FLASH FLOODING...W...38...AND 1 ROADWAYS FLOODED.
Aug 6, 3:55 AM CDTFLASH FLOODLicking, MOHIGH WATER ENTERING HOUSES IN LICKING DUE TO FLASH FLOODING ON 32ND STREET.
Aug 6, 3:56 AM CDTFLASH FLOODWaynesville, MOPUBLIC IS REPORTING SEVERE FLOODING NEAR DOWNTOWN WAYNESVILLE WITH WATER ENTERING HOMES AT THIS TIME. REPORTS FROM SOCIAL MEDIA
Aug 6, 4:23 AM CDTFLASH FLOODWaynesville, MOAPPROXIMATELY 20 HOMES ARE FLOODED AND BEING EVAUCATED NEAR DOWNTOWN WAYNESVILLE ALONG ROUBIDOUX CREEK AND OLD HISTORIC ROUTE 66.
Aug 6, 4:34 AM CDTFLASH FLOOD6 Ese Stoutland, MOONE FOOT OF FAST MOVING WATER IS FLOWING OVER I-44 BETWEEN MILE MARKER 144 AND 145.
Aug 6, 5:10 AM CDTHEAVY RAIN 4.47Fort Leonard Wood, MO4.47 INCHES MEASURED SINCE MIDNIGHT
Aug 6, 5:14 AM CDTFLASH FLOODMontauk, MOMONTAUK STATE PARK IS BEING EVAUCATED DUE TO HIGH WATER.
Aug 6, 5:19 AM CDTFLASH FLOODWaynesville, MOA RESCUE BOAT HAS CAPSIZED WITH SEVERAL RESCUES PERSONEL IN THE SWIFT WATER AT THIS TIME.
Aug 6, 5:24 AM CDTFLASH FLOOD6 S Richland, MOEASTBOUND LANES OF I-44 ARE CLOSED AT THIS TIME DUE TO HIGH WATER.
Aug 6, 5:27 AM CDTFLASH FLOOD5 Se Richland, MOHWY 7 JUST NORTH OF I-44 IS CLOSED DUE TO HIGH WATER.
Aug 6, 5:57 AM CDTFLASH FLOOD5 Ssw Waynesville, MOROUTE NN NEAR SPRINGFIELD ROAD IS CLOSED DUE TO HIGH WATER.
Aug 6, 5:57 AM CDTFLASH FLOOD5 Sw Waynesville, MOROUTE NN NEAR STOCKTON ROAD IS CLOSED DUE TO HIGH WATER.
Aug 6, 6:02 AM CDTFLASH FLOOD5 N Stoutland, MOHWY 7 NEAR SHEPHARD ROAD IS CLOSED DUE TO HIGH WATER
Aug 6, 6:03 AM CDTFLASH FLOOD5 Ene Camdenton, MOROUTE A NEAR THOUSAND ACRES ROAD IS CLOSED DUE TO FLOODING
Aug 6, 6:09 AM CDTFLASH FLOOD4 Wnw Stoutland, MOROUTE H NEAR BARANOWSKI DRIVE IS CLOSED DUE TO FLOODING.
Aug 6, 6:09 AM CDTFLASH FLOOD6 W Stoutland, MOROUTE BB NEAR THE DRY AUGLAIZE CREEK IS CLOSED DUE TO FLOODING.
Aug 6, 6:18 AM CDTFLASH FLOOD5 Se Richland, MOTWO SHERIFF DEPUTIES ARE STRANDED NEAR HWY 7 AND THE GASCONADE RIVER BY HIGH WATER.
Aug 6, 6:20 AM CDTFLASH FLOOD1 Ne Houston, MOROUTE F JUST NORTHEAST OF HOUSTON IS CLOSED DUE TO FLOODING.
Aug 6, 6:20 AM CDTFLASH FLOOD4 Se Houston, MOHWY 17 NEAR INDIAN CREEK ROAD IS CLOSED DUE TO FLOODING.
Aug 6, 6:20 AM CDTFLASH FLOOD5 W Houston, MOROUTE ZZ NEAR DOUGLAS ROAD IS CLOSED DUE TO FLOODING.
Aug 6, 6:26 AM CDTFLASH FLOOD2 S Brumley, MOROUTE C NEAR DEANE CREEK IS CLOSED DUE TO FLOODING.
Aug 6, 6:26 AM CDTFLASH FLOOD3 W Crocker, MOROUTE U NEAR TAVERN CREEK IS CLOSED DUE TO FLOODING.
Aug 6, 6:26 AM CDTFLASH FLOOD5 Se Iberia, MOROUTE K NEAR LITTLE TAVERN CREEK IS CLOSED DUE TO FLOODING.
Aug 6, 7:49 AM CDTFLASH FLOODWaynesville, MO*** 1 FATAL *** SHERIFF IS REPORTING ONE FATALITY IN WAYNESVILLE AND SEVERAL INJURIES DUE TO FLASH FLOODING. AT LEAST 60 TO 80 HOMES FLOODED.
Aug 6, 7:49 AM CDTHEAVY RAIN 4.7Plato, MO4.70 INCHES OVERNIGHT RAINFALL TOTAL
Aug 6, 7:49 AM CDTHEAVY RAIN 5.48Laquey, MOSINCE MIDNIGHT OR 6 HOUR RAINFALL TOTAL OF 5.48 INCHES
Aug 6, 7:49 AM CDTHEAVY RAIN 62 N Richland, MOSINCE MIDNIGHT OR 6 HOUR RAINFALL TOTAL OF 6.00 INCHES
Aug 6, 7:55 AM CDTFLASH FLOODMontauk, MODEPARTMENT OF NATURAL RESOURCES RELAYED TO THE NWS THAT MONTAUK STATE PARK IS NOW FLOODED FROM THE CURRENT RIVER. 90 CAMP SITES WERE EVACUATED IN TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2876 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
3.6
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS53 KSGF 060633
FFWSGF
MOC029-065-105-125-131-141-161-169-203-215-061300-
/O.NEW.KSGF.FF.W.0080.130806T0633Z-130806T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 AM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
  SOUTHERN MARIES COUNTY IN CENTRAL MISSOURI...
  SOUTHERN MILLER COUNTY IN CENTRAL MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE     
  WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES 
  ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL AMOUNTS OF ONE TO 
  THREE INCHES ARE EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
HIGHWAY 8 FIVE MILES SOUTHEAST OF SAINT JAMES...
ROUTE O AT JONES CREEK JUST SOUTH OF DIXON.

ADDITIONAL THUNDERSTORMS WILL IMPACT THE WARNED AREA THROUGH THE 
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3708 9121 3689 9122 3689 9134 3740 9224
      3748 9226 3778 9286 3790 9286 3792 9307
      3825 9308 3816 9153 3780 9152 3779 9131
      3771 9130 3770 9114 3759 9115 3759 9130
      3751 9131 3750 9120 3726 9115 3714 9101

$$

FOSTER
1 follow-up statement
088 
WGUS73 KSGF 060820
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CDT TUE AUG 6 2013

MOC029-065-105-125-131-141-161-169-203-215-061300-
/O.CON.KSGF.FF.W.0080.000000T0000Z-130806T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-DENT MO-LACLEDE MO-MARIES MO-MILLER MO-MORGAN MO-PHELPS MO-
PULASKI MO-SHANNON MO-TEXAS MO-
320 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
CAMDEN...DENT...LACLEDE...PHELPS...PULASKI...SHANNON...SOUTHEASTERN
MORGAN...SOUTHERN MARIES...SOUTHERN MILLER AND TEXAS COUNTIES...

AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS MUCH OF THE 
WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 5 INCHES SINCE 
MIDNIGHT WITH THE HEAVIEST RAINFALL ACROSS SOUTHERN PULASKI AND 
NORTHERN TEXAS COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 
INCHES ARE EXPECTED. 

DANGEROUS AND LIFE THREATENING FLASH FLOODING IS LIKELY DEVELOPING 
ESPECIALLY IN SOUTHERN PULASKI AND NORTHERN TEXAS COUNTIES. PEOPLE 
IN THESE AREAS SHOULD SEEK HIGHER GROUND NOW!

MITCHELL CREEK IN WAYNESVILLE WAS REPORTED TO BE FLOODING. THE 
ROUBIDOUX AND SPRING CREEKS IN SOUTHERN PULASKI AND NORTHERN TEXAS 
COUNTIES WILL RISE DRAMATICALLY WILL LIKELY GO INTO FLOOD INCLUDING 
IN THE WAYNESVILLE AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

FLASH FLOODING WILL BE LIKELY IN MONTAUK STATE PARK AND ALONG SOME 
TRIBUTARIES OF THE CURRENT RIVER IN SHANNON COUNTY. CAMPERS SHOULD 
SEEK HIGHER GROUND!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

&&

LAT...LON 3708 9121 3689 9122 3689 9134 3740 9224
      3748 9226 3778 9286 3790 9286 3792 9307
      3825 9308 3816 9153 3780 9152 3779 9131
      3771 9130 3770 9114 3759 9115 3759 9130
      3751 9131 3750 9120 3726 9115 3714 9101

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:18 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 5, 11:18 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT Mon Aug 5 2013

...Significant Risk for Flooding and Strong Storms Overnight...

.MESOSCALE DISCUSSION...
Issued AT 1110 PM CDT MON AUG 5 2013

Continue to monitor a convective complex that continues to evolve
and track eastward into eastern Kansas. Winds on the order of 60
to 80 mph have been associated with this complex across south
central Kansas. This storm complex will track east along an
instability and moisture axis that extends into southern Missouri.
Most unstable CAPE was on the order of 3000-5000 J/KG. This along
with favorable 0-3 KM shear vectors support a forward propagating
convective system into the area with the potential of strong if
not damaging winds. The greatest risk for damaging winds will
occur across southeastern Kansas and southwestern Missouri
generally west of Highway 65.

Unfortunately these storms will bring torrential rainfall rates
and additional rain totals of 1 to 3 inches with locally higher
amounts. Continued development and training storms may evolve into
Tuesday morning.

Any rainfall at this point will be an issue and the potential
exist for significant flash flooding overnight into Tuesday
morning. Areas that normally do not flood will be at risk for
flooding overnight into Tuesday morning. In addition the morning
commute will likely be impacted by flooded roads.

Emergency managers...media and all interests across southeastern
Kansas and the Missouri Ozarks are urged to closely monitor the
latest weather information and potential for flooding.

&&

.SHORT TERM...(This Evening through Tonight)
ISSUED AT 246 PM CDT MON AUG 5 2013

Showers and thunderstorms will remain possible this evening and
overnight, as a frontal system lies over the region. This will be
the primary mode of forcing, as a bigger complex of storms evolves
over northwest Kansas. This feature is being forced by a synoptic
short wave trough, and will be the next significant weather maker
for the Ozarks.

We have better precipitation chances occurring late tonight and
into Tuesday morning, as the northwest Kansas complex eventually
spreads into the Ozarks. Therefore, its quite possible that many
areas could remain dry through tonight.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 246 PM CDT MON AUG 5 2013

Flat ridge will remain in place over the southern CONUS through the
period. The Canadian upper low is expected to transit the base of
the long wave trough over eastern Canada. The stationary front
will remain along the periphery of the upper level ridge to our
southwest through Wednesday providing a mechanism for the warm,
moist air to be lifted isentropicially as the nocturnal low level
jet sets up.

As the Canadian low rounds the base of the trough on Thursday, it
will push yet another surface cold front southward into northern
Missouri. However, as the front pushes into our area, it will once
again become stationary setting up a continuation of our already
wet pattern.

When and where precipitation occurs will be dependent upon a couple
of factors.  One being the time of day that the subtle shorts waves
rotate around the upper level ridge.  These subtle waves will help
to enhance any convection that can fire.  The second factor will be
either the set up of the low level jet for nocturnal convection or
sensible heating for daytime convection.  A combination of any of
these factors could create a situation for heavy rainfall although
the models are hinting more at night time convection mainly during
the overnight hours on Wednesday and Thursday.

Needless to say, temperatures, especially daytime highs, will be a
challenge. For now, will keep temperatures at or slightly below
seasonal normals.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013

Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday evening FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Tuesday evening FOR KSZ073-097-101.

&&

MESOSCALE...Foster
SHORT TERM...Cramer
LONG TERM...Gaede
AVIATION...Foster
Hazardous weather outlook, Aug 5, 10:42 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT MON AUG 5 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1042 PM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A COMPLEX OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL
  MOVE EAST FROM KANSAS INTO SOUTHERN MISSOURI OVERNIGHT.
  EXCESSIVE RAINFALL ASSOCIATED WITH THESE STORMS WILL LEAD TO A
  SIGNIFICANT RISK FOR FLASH FLOODING.

  THERE IS AN ELEVATED RISK FOR STRONG TO POTENTIALLY DAMAGING
  WIND GUSTS TO 70 MPH ESPECIALLY FROM SOUTHEASTERN KANSAS INTO
  SOUTHWESTERN MISSOURI.

  INTENSE LIGHTNING AND HAIL TO THE SIZE OF QUARTERS WILL ALSO
  ACCOMPANY THE STRONGER STORMS.

  FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
  REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE
  ONGOING TUESDAY MORNING.

  UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK
  INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE
  AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY
  BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH
  SATURATED SOIL CONDITIONS.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS ACROSS
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Aug 6, 12:13 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             6 ENE NIXA              37.07N 93.20W
08/05/2013  E1.75 INCH       CHRISTIAN          MO   TRAINED SPOTTER

            DELAYED REPORT FROM MONDAY EVENING.

&&

GAGAN
Local storm report, Aug 6, 12:16 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             4 ENE NIXA              37.07N 93.22W
08/05/2013  E1.00 INCH       CHRISTIAN          MO   TRAINED SPOTTER

            DELAYED REPORT FROM MONDAY EVENING.

&&

GAGAN
Special weather statement, Aug 6, 12:23 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT TUE AUG 6 2013

KSZ073-097-101-060630-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-
1223 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE AND CRAWFORD
COUNTIES...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
PORTERVILLE TO 24 MILES WEST OF SHERMAN...MOVING EAST AT 50 MPH.
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS...
BEULAH...BRAZILTON...BRONSON...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...CRESTLINE...CROWEBURG...DEVON...ENGLEVALE...FARLINGTON...
FAULKNER...FORT SCOTT...FRANKLIN...FRONTENAC...FULTON...GALENA...
GARLAND...GIRARD...GREENBUSH...HALLOWELL...HAMMOND...HARDING...
HEPLER...HIATTVILLE...LAWTON...LONE OAK...LOWELL...MAPLETON...
MARMATON...MCCUNE...MELROSE...MULBERRY...NEUTRAL...OPOLIS...PAWNEE
STATION...PETERSBURG...PITTSBURG...POLK...PORTERVILLE...REDFIELD...
RINGO...RIVERTON...ROSELAND...SCAMMON...SHERMAN...SHERWIN...
SKIDMORE...STIPPVILLE...UNIONTOWN...WALNUT...WEIR...WEST MINERAL...
XENIA AND YALE.

PEOPLE IN BOURBON...CHEROKEE AND CRAWFORD COUNTIES...INCLUDING
WALNUT...MCCUNE...HEPLER...WEST MINERAL...CARONA...GIRARD...
COLUMBUS...SCAMMON...CHEROKEE...WEIR...ENGLEVALE...BAXTER SPRINGS...
PITTSBURG...ARMA...FRONTENAC...GALENA...ARCADIA AND MULBERRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3804 9509 3807 9463 3702 9461 3700 9507
      3758 9510
TIME...MOT...LOC 0523Z 271DEG 48KT 3774 9544 3724 9543

GRIFFIN
Special weather statement, Aug 6, 1:04 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT TUE AUG 6 2013

MOZ082-060645-
TEXAS MO-
104 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 145
AM CDT...

AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZELTON...OR 13 MILES NORTH OF HOUSTON...
MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM IS PRODUCING TORRENTIAL RAINFALL AND NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY
AWAY FROM WINDOWS.

LAT...LON 3734 9177 3741 9213 3759 9210 3760 9175
      3743 9176 3742 9174
TIME...MOT...LOC 0604Z 271DEG 17KT 3750 9200

FOSTER
Local storm report, Aug 6, 1:31 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     PITTSBURG               37.41N 94.70W
08/06/2013  E50 MPH          CRAWFORD           KS   FIRE DEPT/RESCUE

            FIRE DEPARTMENT ESTIMATING 40 TO 50 MPH.

&&

MGRIFFIN
Special weather statement, Aug 6, 1:33 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 AM CDT TUE AUG 6 2013

KSZ073-097-101-MOZ066-077-088-060715-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-VERNON MO-
133 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR BARTON...EASTERN BOURBON...
EASTERN CRAWFORD...NORTHEASTERN CHEROKEE...NORTHERN JASPER AND VERNON
COUNTIES UNTIL 215 AM CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAPLETON TO 5 MILES
SOUTHWEST OF FORT SCOTT TO SCAMMON...MOVING EAST AT 25 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ALBA...ARCADIA...ARMA...ASBURY...AVILLA...
BEULAH...BOSTON...BRONAUGH...BURGESS...CARL JUNCTION...CARTHAGE...
CARYTOWN...CHEROKEE...CHICOPEE...CROWEBURG...DEERFIELD...DEVON...
ENGLEVALE...EXTREME NORTHERN JOPLIN...FARLINGTON...FORT SCOTT...
FRANKLIN...FRONTENAC...FULTON...GARLAND...GIRARD...HAMMOND...
HANNON...HARDING...HORTON...IANTHA...IRWIN...JASPER...KENOMA...LAMAR
HEIGHTS...LAMAR...LAWTON...LIBERAL...LONE OAK...MAPLE GROVE...
MAPLETON...MARMATON...METZ...MILFORD...MILO...MINDENMINES...
MONTEVALLO...MOUNDVILLE...MULBERRY...NASHVILLE...NECK CITY...
NEVADA...OAKTON...OPOLIS...ORONOGO...OSKALOOSA...PAWNEE STATION...
PITTSBURG...POLK...PURCELL...RICHARDS...RINGO...SCAMMON...SHELDON...
SKIDMORE...STIPPVILLE...STOTESBURY...VERDELLA...WACO...WALKER...WEIR
AND YALE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE PRAIRIE
STATE PARK.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS. IN ADDITION...HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS
SUCH AS CREEKS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO
NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3804 9463 3806 9462 3806 9443 3806 9427
      3804 9422 3806 9420 3777 9410 3717 9411
      3717 9485 3778 9484 3804 9497
TIME...MOT...LOC 0632Z 269DEG 22KT 3799 9483 3778 9472
          3726 9476

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster30 min
Aug 5, 7:22 PM CDTSpecial Weather StatementSGFDouglas23 min
Aug 5, 7:28 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark47 min
Aug 5, 7:31 PM CDTSevere Thunderstorm WarningSGFChristian, Taney44 min
Aug 5, 7:34 PM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Taney6 hr
Aug 5, 7:55 PM CDTSevere Thunderstorm WarningSGFOzark35 min
Aug 5, 7:57 PM CDTSevere Thunderstorm WarningSGFChristian, Taney48 min
Aug 5, 8:48 PM CDTSevere Thunderstorm WarningSGFOzark, Taney27 min
Aug 6, 12:02 AM CDTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Laclede, Webster and 1 more12 hr
Aug 6, 1:04 AM CDTSpecial Weather StatementSGFTexas41 min
Aug 6, 1:33 AM CDTSpecial Weather StatementSGFBarton, Jasper, Vernon42 min
Aug 6, 1:48 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon6 hr
Aug 6, 1:49 AM CDTSevere Thunderstorm WarningSGFVernon26 min
Aug 6, 1:55 AM CDTRiver Flood WarningSGFPulaski6 days
Aug 6, 1:55 AM CDTRiver Flood WarningSGFLaclede3 days
Aug 6, 2:12 AM CDTSpecial Weather StatementSGFCedar, St. Clair, Vernon33 min
Aug 6, 3:38 AM CDTFlash Flood Warning EmergencySGFPulaski, Texas11 hr
Aug 6, 4:19 AM CDTFlash Flood WarningSGFMaries, Miller, Morgan4 hr
Aug 6, 4:29 AM CDTFlash Flood WarningSGFLaclede, Texas, Wright4 hr
Aug 6, 5:19 AM CDTFlash Flood WarningSGFHowell6 hr
Aug 6, 5:51 AM CDTFlash Flood WarningSGFOregon, Shannon6 hr
Aug 6, 7:56 AM CDTAreal Flood Warning EmergencySGFCamden, Dent, Laclede, Maries, Miller, Phelps and 4 more12 hr
Aug 6, 10:52 AM CDTAreal Flood WarningSGFHowell12 hr
Aug 6, 12:01 PM CDTAreal Flood WarningSGFDouglas, Webster6 hr
Aug 6, 12:04 PM CDTAreal Flood WarningSGFOregon, Shannon12 hr
Aug 6, 2:59 PM CDTAreal Flood WarningSGFPulaski, Texas21 hr
Aug 6, 3:11 PM CDTRiver Flood WarningSGFShannon17 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.